Discussions that mention lidoderm

Pain Management board


Thank you for your response! I appreciate it.

They injected a steriod called Decadron for inflamation and then some sort of numbing agent to take away this sever pain I have been having. They also gave me lidoderm patches to apply on the outside. I feel miserable. They told me there was no way they ruptured the stomach lining but a possibility of puncturing a blood vessel. So they told me to just deal with it with my pain meds i have at home. They are not even close to cutting it and they want me to start weening off of them.. Which I am all for ( i feel like i have been on them long enough and a different solution would be best) if they can get this pain to go away but they can't expect me to get off those meds (perc) 5/325 if I am in more pain then when I went in. So they pretty much told me to deal with it and call in the morning. SO I called this morning and told them that my pain dropped from a 9 last night to about an 8 today and they said that was great! GREAT? I barely slept last night.. I was vomitting, restless... in pain... and still have to go to work today. SO I called my refering dr. because I feel like they treated me like just a number and I was more confused and in more pain then when I went in there....

I am so frusterated and emotional at this point I don't even know what to do with myself. My referring dr. told me they would start checking my organs there and he thinks it may be bowel related.. The PM completely ingorned all of that and pretty much said some other dr's just don't know what they are talking about and now he thinks I have nerve damage?? SO he is putting me on neurontin, lidodern patches and nortriptaline which is used for depression but he is using it for nerve damage and to help me sleep. Then I have to go to warm pool therapy 40 miles from my home one way and wants me to do the tens until in physical therapy. My husband and I were pretty much told that it is their way or the high way and if I was not commited enough to make sacrafices like taking days off of work unpaid that I was not committed enough about feeling better. I am so much more confused and frusterated than when I went in there.. I am scared and feel so helpless at this point.

If anyone has any advice please let me know... I would REALLY apreaciate it. Sounds like their are a lot of EXTREMELY knowledgable people in this board.

Thanks again for your reply.
~Secrets
Usually trigger points are lidocane only. If they used a steroid that can cause the injection site to become much more painful for several days. Some people have a worse reaction than others, about 10% get a pretty bad reaction, I'm one of them and it sounds like you are too. Get some ice on the injection site(s) as soon as you can. Ice will help more than anything else at this point. It helps with the pain, reduces inflammation, and helps counteract the reaction to the cortisone. I think I would go back to the referring dr (your pcp?), and explain how you were treated. PT might be helpful depending on what your pcp decides, but surely there is somewhere you can go that is closer. I'm guessing that you have abdominal/stomach pain? I'm not sure water therapy would be all that useful for that. If you absolutely have to go to work today (and it sounds like you do, totally understand that one) take an ice pack, container of ice if it's not available where you work and take it as easy as you can. The Lidoderm can be really helpful for this too.

Could you let us know a bit more about what the original pain condition was? There are a lot of really knowledgeable people here and someone may have some ideas of something else that would help.

Tigg.